How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 52532
Experience:  Medical Doctor Trained at a Top Academic Institution
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I am a 67 year old female. Never smoked or drank or drugs.

Customer Question

I am a 67 year old female. Never smoked or drank or drugs. I have noticed in the past month when I over stuff myself I will go to the bathroom sometimes 5 or 6 times. Within the hour and it gets to where I can't hold it. This only happens on the weekend when I go out shopping . Usually on the weekends when I go out I usually eat more. It never happens at home or work. I don't have any pain. It's just becoming a nuisance. I been taking losartan for blood pressure for a couple of months, could this be a side affect? Haven't seen my Dr. Yet. I am also taking levothyroxin for thyroid. I spend a lot of time in the bathroom when I am out.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.
Hi there,
This is Dr Basu, Experienced Specialist.
I am here to address your concerns and provide great service.
Yes losartan has some diuretic effect.
So you can go to the bathroom more than usual with this medication.
I assume you are talking about urination here.
Since you do not have any leakage, this is not incontinence.
You can also get checked for diabetes which also can cause frequent urination.
Likely nothing serious and most likely you will get used to the medication over time.
But this can be switched to something else like amlodipine if needed.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please click on Excellent service so that the website allows me to assist you further :)
Customer: replied 1 year ago.
It's not urinating it is bowel movements
Expert:  Dr Basu replied 1 year ago.
Losartan can also cause frequent bowel movements.
This is seen in some patients.
However, there is another possibility that can be a parasitic infection.
Giardiasis can cause this type of symptoms sometimes.
IBS or iritable bowel sundrome also likely --in fact more likely besides losartan related effect.
I will suggest you to get a stool test to rule out any parasites first.
If no infection, then you can use Loperamide ( imodium) 2 tablets befroe going out to prevent these episodes.
Or you can opt for a different medication like amlodipine or metoprolol instead of losartan if the symptoms do not improve with loperamide.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please click on Excellent service so that the website allows me to assist you further :)
Expert:  Dr. Phil, MD replied 1 year ago.
I would like to provide another opinion. Before you start trying treatments for frequent bowel movements, you need to see your doctor. Get a referral to a GI doctor for a workup. You will likely need a colonoscopy and blood work to start. Don't forget to get tested for celiac disease. Inflammatory bowel disease and c diff is also possible